Search the Community
Showing results for tags 'epilepsy'.
Hello all, I am new to the forum after reviewing some of the posts intermittently since December 2018. I have posted my intro as a PDF (note: pasted below). When I tried to post it - the fonts and spacing were inconsistent and I couldn't edit it. This is my first online forum on any subject so please bear with me on the technical goofs I will make. 😉 Fortunately I did find the emoji and finally get the introduction written. Thank you! PDF information pasted below (CC manually reformatted as best as possible): Hello all, I am a new member and trying to liberate myself from duloxetine/Cymbalta 20 mg (compounded in a LIQUID). My goal is mood management without medication – and being able to cope positively with unwelcome (or sometimes welcome) events. I have been viewing information on the web site off and on since last December. My thanks and empathy to all of you on this site who are ridding themselves of Cymbalta and other ADs, benzos, etc. I remain optimistic that the light at the end of the tunnel is not that of an oncoming locomotive. J I am grateful for having found SurvivingAD and to the subject matter experts and people who administer it. I have been tapering duloxetine 20 mg (compounded) since December 15, 2018 under the care of an MD. I am at 10 mg (3.3 ml) as of July 20, 2019. I am decreasing by about 10% a month. I am also taking clonazepam 2 mg (my next taper goal) as well as meds for a childhood neurological illness (lamotrigine XR 600 mg and gabapentin 1000 mg). I have taken many medications since age 9 due to the latter. Because of my medical history and the many meds tried or used over the years to manage it, their efficacy, safety and side effects – I am anxious about medications. Anxiety exacerbates the neurological health issue. I was prescribed ADs about 15 years ago (and the clonazepam) to manage moods amid traumatic life events. I took Duloxetine for about the last 4 or 5 years; the highest dose was 60 mg. About my taper: The taper started in December 2018. However – before I knew better – I stopped cold turkey (per prescriber’s advice) in August 2018. I endured subsequent bouts of panic, elevated anxiety, auras and some agoraphobia - so I restarted the duloxetine and the symptoms went away. I figured out that cutting the medication maybe caused the symptoms. I found a new MD who reluctantly agreed to the taper. After learning I lack the fine motor skills to count beads, I found a compounding pharmacy and get the duloxetine in an oil-suspension. I decreased by 2 MG (10%) per his direction and I experienced 3 weeks of bad symptoms. Thereafter I tried a ‘micro-taper’ approach – a series of mini-cuts - per this website. This approach seems to have moderated many of the side effects– but the symptoms are still a problem a good proportion of the time. My process for the micro-taper is to reduce by about .5 mg a week (about 2 mg a month total) – with mini decrements across the week (in ml). I have symptoms for a few days, then a few days where I am feeling mostly OK, and then I make another mini-cut. This is fatiguing and difficult to manage. Some side effects I experience(d) on this medication at 20 mg– and they continue: • Hot flushing over head and torso and perspiration (in 70 F) and not attributable to endocrine function. • Blurry vision • Short-term memory impact • Focus and concentration and recall • Insomnia – awakening 2-3x night many nights…. • SSRI/SNRI sexual side –effects • And many more… Withdrawal effects Generally - the most consistent and prevalent withdrawal effects (thus far) have been: • Anxiety - which may often be markedly worse in mid to late afternoon and into the evening (about 7-8 hours after my dose). • Jitteriness/tremors/shakiness • Auras and other sensations (related to the neurological illness) which may be extremely uncomfortable • Tinnitus (hearing loss was ruled out as a cause) • Insomnia • Lower GI (one extreme or the other) • Appetite issues (one extreme or the other) • Maybe more sensitive to cloudy days – particulary when they cluster Less consistent: • Dizziness when quickly turning my head • Postural hypotension • Sinus headaches • Lightheadedness • Panic • Dysphoria • Short-term memory impact – worse at times during this taper than on the full dose • Focus and concentration and recall– worse at times during this taper than on the full dose June – July Withdrawal Symptoms Out of the blue in June I experienced additional and horrendous symptoms for 2-3 weeks (see ‘less consistent’ above). They were so acute I asked myself if this is worth it, whether I will ever get off this drug and so on with the nefarious what if’s. I have no idea what caused it but I made it through and I am now doing much better. Looking for another MD or NP The psych MD (started in December 2018) does not have my full confidence to taper me successfully off Duloxetine. I am looking for an MD or NP who sincerely wants to taper me off and take a holistic approach to mood management moving forward. Spending much time online and looking things up (like about ADs, tapering, etc.) elevates my anxiety to unhealthy levels. It’s therefore important to have an MD or NP on whom I may depend for this information. If it had not been for information I found on Surviving AD and other web sites – he would have tapered me to Viibryd or off duloxetine in 4 weeks. What I am doing to help myself • Joining Surviving AD and searching for an in person support group • Helping others through this and letting everyone I know about Cymbalta and AD withdrawal • (Re-) learning Cognitive Behavioral Therapy • Meditate (10 – 15 minutes a day I practice this – but 5 minutes are better than no minutes) – this may take me a while to learn…. • Exercise daily ( 45 minutes on the treadmill in the morning (and it would be good to do some walking in the afternoon). • Physical therapy and hand weight exercises most nights. • Eating plenty of protein, healthy (whole grain) carbohydrates, salad a day, nuts, and could do better with vegetables • Searching for a faith that aligns (mostly) with mine • Looking for a group to volunteer with • Write down (most days) what I am grateful for – even if I need to repeat things from one day to another J A few things I have learned – and wish I had known earlier – about exercise and diet and spending too much time online Maybe this may help someone out… 1. You may not want to start a ketogenic (or low carb) diet (depending on your medical circumstances). My personal experience with this: I was advised/told to restrict carbs (40%) to lower my a1c. I did 50% - and I suffered more anxiety, panic, etc. Ended up in ER with panic. No one told me about this and my MD wasn’t aware. Learn more about keto diets and psych meds: https://www.psychologytoday.com/us/blog/diagnosis-diet/201803/ketogenic-diets-andpsychiatric- medications. 2. Activate dopamine receptors and generate serotonin by EXERCISE (aerobic and/or weight lifting) and PROTEIN. Exercise releases endorphins and helps with dopamine receptor activation. Activating dopamine receptors is ‘critical’ to this process. A diet rich in protein helps with this. (this from the neuro RN) 3. A good snack in the mid to late afternoon – whole grains and protein - may help me with anxiety. It helps with blood glucose management –and a low BG will cause anxiety and a number of the symptoms that are also caused by AD withdrawal 4. To help cope with anxiety – I have found that doing something anything physical or with your hand (and focusing on it) can help (for example, clean the bathroom, knit, weed, etc.). I have a few questions, which I will post separately – and I would really appreciate your comments. Thank you Surviving AD Intro.pdf
Hi everyone. I'm here to get my 12 years old daughter whom we just weaned off of the last of 13 medications that failed to control her seizures. Although it's taken us 3 years to wean off all meds and we've dealt with and overcame withdrawals from most, this last one "Topomax" has been the worst and she's experiencing severe withdrawals from it. I need help understanding and identifying symptoms and mostly if anyone has suggestions in treating them please. She has constant and severe tremors all over her body. Insomnia. Nausea. Blurred vision or zoned out. She is non verbal at this point so these are symptoms that we can see. I'm sure there are others. Appreciate your input. Thank you.